Multiple solutions for buoyancy-induced flow in saturated porous media for large peclet numbers

Rafiqul M. Islam, K. Nandakumar

Research output: Contribution to journalArticlepeer-review

29 Scopus citations

Abstract

The problem of buoyancy-induced secondary flow in fluid-saturated porous media is examined using a numerical model. The natural convection is coupled either with a forced axial flow or uniform internal heat generation. In both cases the model equations are shown to exhibit dual solutions over certain ranges of flow parameter. In the two-parameter space of aspect ratio and Grashof number, the flow transition between the two-vortex and four-vortex pattern can be explained in terms of a tilted cusp.

Original languageEnglish
Pages (from-to)866-871
Number of pages6
JournalJournal of Heat Transfer
Volume108
Issue number4
DOIs
StatePublished - Nov 1986
Externally publishedYes

Fingerprint Dive into the research topics of 'Multiple solutions for buoyancy-induced flow in saturated porous media for large peclet numbers'. Together they form a unique fingerprint.

Cite this